Journal of Mathematical Fluid Mechanics

, Volume 14, Issue 2, pp 311–324 | Cite as

Random Data Cauchy Theory for the Generalized Incompressible Navier–Stokes Equations

  • Ting Zhang
  • Daoyuan FangEmail author


In this paper, we consider the generalized Navier–Stokes equations where the space domain is \({\mathbb{T}^N}\) or \({\mathbb{R}^N, N\geq3}\) . The generalized Navier–Stokes equations here refer to the equations obtained by replacing the Laplacian in the classical Navier–Stokes equations by the more general operator (−Δ) α with \({\alpha\in (\frac{1}{2},\frac{N+2}{4})}\) . After a suitable randomization, we obtain the existence and uniqueness of the local mild solution for a large set of the initial data in \({H^s, s\in[-\alpha,0]}\) , if \({1 < \alpha < \frac{N+2}{4}, s\in(1-2\alpha,0]}\) , if \({\frac{1}{2} < \alpha\leq 1}\) . Furthermore, we obtain the probability for the global existence and uniqueness of the solution. Specially, our result shows that, in some sense, the Cauchy problem of the classical Navier–Stokes equation is local well-posed for a large set of the initial data in H −1+, exhibiting a gain of \({\frac{N}{2}-}\) derivatives with respect to the critical Hilbert space \({H^{\frac{N}{2}-1}}\) .

Mathematics Subject Classification (2010)

Primary 35Q30 Secondary 76D05 35A07 


Generalized Navier–Stokes equations Existence and uniqueness 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amann H.: On the strong solvability of the Navier–Stokes equations. J. Math. Fluid Mech. 2, 16–98 (2000)MathSciNetADSzbMATHCrossRefGoogle Scholar
  2. 2.
    Ayache A., Tzvetkov N.: L p properties of Gaussian random series. Trans. Am. Math. Soc. 360, 4425–4439 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Burq N., Tzvetkov N.: Random data Cauchy theory for supercritical wave equations I. Local Theory Invent. Math. 173, 449–475 (2008)MathSciNetADSzbMATHCrossRefGoogle Scholar
  4. 4.
    Burq N., Tzvetkov N.: Random data Cauchy theory for supercritical wave equations II. A global existence result.. Invent. Math. 173, 477–496 (2008)MathSciNetADSzbMATHCrossRefGoogle Scholar
  5. 5.
    Cannone, M., Meyer, Y., Planchon, F.: Solutions autosimilaires des équations de Navier–Stokes. Séminaire “Équations aux Dérivées Partielles” de l’École Polytechnique, Exposé VIII (1993–1994)Google Scholar
  6. 6.
    Chemin J.-Y.: Théorèmes d’unicité pour le système de Navier–Stokes tridimensionnel. J. Anal. Math. 77, 27–50 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Farwig R., Sohr H.: Optimal initial value conditions for the existence of local strong solutions of the Navier–Stokes equations. Math. Ann. 345, 631–642 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Fujita H., Kato T.: On the Navier–Stokes initial value problem. Arch. Ration. Mech. Anal. 16, 269–315 (1964)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Giga Y.: Solutions for semilinear parabolic equations in L p and regularity of weak solutions of the Navier–Stokes system. J. Differ. Equ. 61, 186–212 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Hopf E.: Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen. Math. Nachr. 4 (1950–51), 213–231Google Scholar
  11. 11.
    Khinchin A.Y.: Ueber dyadische Brüche. Math. Z. 18, 109–116 (1923)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Kiselev A.A., Ladyzenskaya O.A.: On the existence of uniqueness of solutions of the non-stationary problems for flows of non-compressible fluids. Am. Math. Soc. Trans. Ser. 2(24), 79–106 (1963)Google Scholar
  13. 13.
    Leray J.: Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta Math. 63, 193–248 (1934)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Lions J.-L. (1969) Quelques méthodes de ŕesolution des problèmes aux limites non linéaires. (French) Dunod/Gauthier-Villars, ParisGoogle Scholar
  15. 15.
    Paley, R.E.A.C., Zygmund, A.: On some series of functions (1) (2) (3). Proc. Cambridge Philos. Soc. 26 (1930), 337–357, 458–474, 28 (1932), 190–205Google Scholar
  16. 16.
    Wu J.H.: Generalized MHD equations. J. Differ. Equ. 195, 284–312 (2003)zbMATHCrossRefGoogle Scholar
  17. 17.
    Wu J.H.: Lower bounds for an integral involving fractional Laplacians and the generalized Navier–Stokes equations in Besov spaces. Comm. Math. Phys. 263(3), 803–831 (2006)MathSciNetADSzbMATHCrossRefGoogle Scholar
  18. 18.
    Zhang T., Fang D.Y.: Random data Cauchy theory for the incompressible three dimensional Navier–Stokes equations. Proc. Amer. Math. Soc. in press 139, 2827–2837 (2011)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Department of MathematicsZhejiang UniversityHangzhouChina

Personalised recommendations